Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

anybody got the iud?

im scheldule too get an iud tommarow morning anything special i need too know

Answer Question
 
Anonymous

Asked by Anonymous at 9:57 PM on Jun. 29, 2009 in Health

Answers (4)
  • I have Mirena. Take some ibuprofen about 30 minutes before your appt. in case you get some cramping.
    HisMommySince07

    Answer by HisMommySince07 at 9:59 PM on Jun. 29, 2009

  • OMG I have the fucking Mirena. Biggest mistake of my life. I've had nothing but problems from it. I can't have sex, I have horrible migraines, cramping daily, my hair started falling out after I got it, I have severe pelvic pain a lot of the time, etc. Basically, every negative reaction you can have, I got. Plus now I think I'm allergic to it, too. I'll never get another IUD and I'm trying to find a low cost place to have this one removed. I'd rather take my chances on the pill. Oh, it's also made my bipolar worse. I've had nearly daily suicidal thoughts since I got it.

    I hope things go better for you, I was just trying to share my experience. It's supposedly not normal to have these problems with an IUD, but most people I've talked to with the Mirena have had at least some of these problems.

    I agree with HisMommy about taking something for pain, though.Good luck!
    Mrs.BAT

    Answer by Mrs.BAT at 3:38 AM on Jun. 30, 2009

  • Well the Mirena has hormones and the side effects you are listing sound just like what I get on hormonal birth control. I got the Paragard since it has no hormones and have no issues except slightly heavier and longer periods, but I can live with that if it means I don't have to worry about birth control for 10 years. Make sure your doc sprays lidocaine on your cervix before insertion. I have talked with several women and some had that done and others didn't. The ones who did felt some pressure and cramping and very little pain (myself included) and the others said they were in terrible pain as the doc inserted it. The doctor should have already talked with you about not having sex or making sure you were on your period or something in order to verify you were not pregnant. Since I got mine in while nursing and not having a cycle they made me abstain for 3 weeks before insertion just in case.
    aeneva

    Answer by aeneva at 7:53 AM on Jun. 30, 2009

  • aeneva, were you responding to me about the side effects? If so, I don't think it's just the hormones. I did perfectly well on the pill for like 3 or 4 years, no problems.
    Mrs.BAT

    Answer by Mrs.BAT at 5:58 PM on Jun. 30, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.